Facebook Pixel
EmpowHER Guest

Spotting after no period for 20 years

By Anonymous February 4, 2017 - 9:10am
Rate This

Hi. I'm 37 and have not had a period for approx 20 years. I have the Depo contraceptive injection every 3 months. The last couple I have had some sporting and I was wondering if this is anything to be concerned about?

Add a Comment1 Comments


Hi, Anon.

Thank you for reaching out to us with your question.

It's always best to mention any changes to your doctor. Spotting is not uncommon and while it can be unpredictable, it usually happens in the first year of the shot. Depo-Provera thins the lining of the uterus (especially after prolonged use) and can cause break-through bleeding.


February 4, 2017 - 12:07pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!